Water retention.........

catherinetFebruary 18, 2002

Hi all,

I just realized that some of the problems I'm having are from water retention. I have gained 10# in the past month, without eating any more than usual. I went off my combi-patch in October, and back on it in December. I never retained water on it before, but now I feel that my estrogen is lower than ever, and I just can't lose this water. Have any of the rest of you all of a sudden seemed to start retaining tons of water? The only other thing I have done differently during this time is start iron supplements, which somewhat constipate me. Would that make me retain 10# of water???? It doesn't seem like my combi-patch should make me retain water now, if it never did before. Any ideas???

Thank you for reporting this comment. Undo
Carina

Oh yes...it is either water retention or (shhhh) gas. I do feel bloated a lot of the time, whatever it is. And I'm not overweight at all, I'm a size 8 and quite fit. I tried going a week with no sugary things, and nothing salty, & drinking tons more water than usual. It seemed to make it worse, if anything.

Blechh. Wish I had some advice...maybe try drinking lots of tea, extra water, cranberry juice?

    Bookmark   March 2, 2002 at 6:52PM
Thank you for reporting this comment. Undo
fangdangle

Sometimes I also have water retention. Think it comes with being a woman. How do you like the patch you are on?
Why did you go off of it?
Thinking about trying something dif. but not sure about the patch if I am already taking hrt. Hope you don't mind the questions.
Thanks

    Bookmark   March 10, 2002 at 9:22AM
Thank you for reporting this comment. Undo
catherinet

Hi fangdangle,
I am on "Combipatch" which is progesterone/estrogen. It sticks like glue. I've NEVER had one come off! But......after a year of wearing it, it started itching like crazy, and leaves a red spot where the old ones were. But, I refused to make a change......so I tolerate the itching! I change it 2 times a week. I went off it last October, because I have fibromyalgia, and I was wondering if it was actually making my symptoms worse. Boy was I wrong!! I began a downward spiral, and was frightened into putting it back on in early January. It took awhile to stabilize again. But I feel real different these days......like maybe my overall estrogen is alot lower than ever.
I was hoping not to need HRT, but going without it causes me lots of headaches, and really worsens my fibromyalgia symptoms. I originally chose the patch over a pill, because of my hormonal headaches. It seems to deliver a more consistent, even dose of hormone.
I would really like my ovaries to die!! I am so tired of feeling badly. Alot has to do with fibromyalgia, but a whole lot also has to do with perimenopause.
Good luck, and I don't mind the questions......that's how we learn! :)

    Bookmark   March 10, 2002 at 4:47PM
Thank you for reporting this comment. Undo
fangdangle

Catherine, thanks for your help. I will be seeing my gyn.soon and hoping she has some answers for me. In the long run it will probably be a wait and see if next month is any better....I do eat a healthy diet and try to workout and do all the right things for meno age but as you know there are all the ups and downs.There are a lot of us all grouped into the same amount of hrt and everybody has a dif need. Wish we could get a more one on one time when we visit. Good luck to you ..........

Fangdangle

    Bookmark   March 10, 2002 at 7:38PM
Thank you for reporting this comment. Undo
cattknap

I find that one solution to water retention is: Drinking lots of water - at least 8 glasses a day. Give it a try.

    Bookmark   March 19, 2002 at 9:50AM
Sign Up to comment
More Discussions
help me interpret the FSH numbers?
i just received my FSH results back (and though i realize...
llmoyer123
Complete identity crisis with my body
Hi Ladies, I am now 58. Had my last period at 52 1/2....
garule
Anyone got relief for palpitations?
Hi everyone. I'm 52 and I've been going thru menopause...
grandmapoo
Peri-menopause ???
Hi - I'm new here so sorry if this question has been...
Trikki
Hydration cubes
Has anyone tried the Bezwecken hydration cubes that...
texasone
© 2015 Houzz Inc. Houzz® The new way to design your home™